UPM Institutional Repository

Numerical solution of higher order ordinary differential equations by direct block code


Waeleh, Nazreen and Abdul Majid, Zanariah and Ismail, Fudziah and Suleiman, Mohamed (2012) Numerical solution of higher order ordinary differential equations by direct block code. Journal of Mathematics and Statistics, 8 (1). pp. 77-81. ISSN 1549-3644; ESSN: 1558-6359


Problem statement: This study is concerned with the development of a code based on 2-point block method for solving higher order Initial Value Problems (IVPs) of Ordinary Differential Equations (ODEs) directly. Approach: The block method was developed based on numerical integration and using interpolation approach which is similarly as Adams Moulton type. Furthermore, the proposed method is derived in order to solve higher order ODEs in a single code using variable step size and implemented in a predictor corrector mode. This block method will act as simultaneous numerical integrator by computing the numerical solution at two steps simultaneously. Results: The numerical results for the direct block method were superior compared to the existing block method. Conclusion: It is clearly proved that the code is able to produce good results for solving higher order ODEs.

Download File

[img] PDF
Restricted to Repository staff only

Download (75kB)

Additional Metadata

Item Type: Article
Divisions: Faculty of Science
Institute for Mathematical Research
DOI Number: https://doi.org/10.3844/jmssp.2012.77.81
Publisher: Science Publications
Keywords: Block method; Higher order ODEs; Predictor corrector; Variable step size
Depositing User: Nur Farahin Ramli
Date Deposited: 23 Oct 2013 07:25
Last Modified: 28 Sep 2017 03:19
Altmetrics: http://www.altmetric.com/details.php?domain=psasir.upm.edu.my&doi=10.3844/jmssp.2012.77.81
URI: http://psasir.upm.edu.my/id/eprint/25314
Statistic Details: View Download Statistic

Actions (login required)

View Item View Item